Try it
Anaesthesia · Local anaesthetic toxicity: resuscitation doses
Sample itemIn cardiac arrest from local anaesthetic toxicity, how should adrenaline be dosed?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
D. Small doses of 1 microgram/kg or less
High-dose adrenaline may impair lipid resuscitation and cause arrhythmia and metabolic problems, so doses of 1 microgram/kg or less are advised. Vasopressin and calcium channel blockers should be avoided.
Option by option
A. Doubled to 2 mg
Doubling is inappropriate.
B. Avoided completely and replaced by vasopressin
Vasopressin is advised against.
C. Standard 1 mg boluses repeatedly
Repeated 1 mg doses are discouraged.
D. Small doses of 1 microgram/kg or less (correct)
Correct. Reduced-dose adrenaline is recommended.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Anaesthesia questions
- Intravenous anaestheticsWhich intravenous anaesthetic agent typically increases heart rate and blood pressure?
- Regional anaesthesiaWhat is the definitive treatment for persistent post-dural puncture headache that does n…
- Inhalational anaestheticsWhich of the following inhalational agents has the lowest MAC, and so the highest potency?
- Pre-operative assessmentA patient with well-controlled mild hypertension and no functional limitation is classif…